MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 4 LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 4 LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421164
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/04/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a failed previous total knee arthroplasty.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, (b)(4): without the supporting lab/pathology results, imaging, and/or the analysis of the explanted components, the root cause of the reported cellulitis and hematogenously spread of the acute deep sepsis cannot be confirmed however, based on the reports of multiple surgeries and interventions the reported ongoing infection was the cause for revision and infections as described are not usually a result of product failures or sterility issues of the device.There is no evidence to support our device contributed to the reported infection.(b)(4): the major contributing factor to the reported knee popping is due to a fall the patient sustained and is not due to a mal-performance of the prosthetic components.(b)(4): without the return of the device for evaluation the root cause of the reported failed total knee arthroplasty cannot be concluded.However based on the medical records the patient has sustained multiple falls which cannot be ruled out as contributing factors.The patient impact beyond the revision itself cannot be concluded.No further medical assessment is possible at this time based on the information provided.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
LGN OX CONSTRAINED FEM 4 LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8348753
Report Number1020279-2019-00665
Device Sequence Number1833387
Product Code JWH
UDI-Device Identifier03596010543837
UDI-Public03596010543837
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Catalogue Number71421164
Device Lot Number12GM01250A
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR